# SDR FQAR20140603036

- Difficulty date: June 2, 2014
- Submitted: June 3, 2014
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N922PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843270
- Aircraft time: 13,954 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 62220004
- Condition: Failed
- Location: Fuel System
- Part time: 13,954 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING DEPARTURE, THERE WAS A PARTIAL POWER LOSS. ACFT MADE AN UNSCHEDULED LANDING AT THE DEPARTURE AIRPORT.  MAINTENANCE TECHS RAN ACFT ON THE GROUND WITH NO FAULT FOUND.   INSPECTED THE ELECTRIC FUEL PUMP. INSPECTION REVEALED WASHER ENCIRCLING BALL VALVE WAS DISPLACED AND THE VALVE SEAT WAS SEVERELY WORN ALLOWING VALVE TO STICK CLOSED.  SINCE THE FUEL SYSTEM IS ROUTED IN SERIES, THIS COULD CAUSE A RESTRICTION OF FUEL FLOW TO THE ENGINE AND SUBSEQUENT ENGINE POWER LOSS.
